Alert archive / Nebraska / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 91, NWS North Platte, NE

June 15, 2025Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 15, 2025, 4:52 PM MDT for Cherry County, Nebraska. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2025, 4:52 PM MDT (22:52 UTC)
Expired
Jun 15, 2025, 5:30 PM MDT
In force
38 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 4:47 PM MDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 10.9 hours before the alert went out and 333 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2025-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2025-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 103 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
565 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
103 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

557 
WUUS53 KLBF 152252
SVRLBF
NEC031-152330-
/O.NEW.KLBF.SV.W.0091.250615T2252Z-250615T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
552 PM CDT Sun Jun 15 2025

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  North central Cherry County in north central Nebraska...

* Until 630 PM CDT.

* At 551 PM CDT, a severe thunderstorm was located near Medicine
  Lake, or 29 miles southeast of Martin, moving east at 20 mph.

  HAZARD...Half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Cody, Nenzel, Medicine Lake, Schoolhouse Lake, and Steer Creek
  Campground.

This includes Highway 20 between mile markers 147 and 151, and
between mile markers 160 and 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4272 10152 4292 10151 4295 10103 4260 10107
TIME...MOT...LOC 2251Z 269DEG 15KT 4282 10140 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

Taylor
2 follow-up statements
906 
WWUS53 KLBF 152309
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
609 PM CDT Sun Jun 15 2025

NEC031-152330-
/O.CON.KLBF.SV.W.0091.000000T0000Z-250615T2330Z/
Cherry NE-
609 PM CDT Sun Jun 15 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTH CENTRAL CHERRY COUNTY...

At 609 PM CDT, a severe thunderstorm was located 7 miles northeast of
Medicine Lake, or 30 miles southeast of Martin, moving east at 10
mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Cody, Nenzel, Medicine Lake, Schoolhouse Lake, and Steer Creek
Campground.

This includes Highway 20 between mile markers 147 and 151, and
between mile markers 160 and 170.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4272 10152 4292 10151 4295 10103 4260 10107
TIME...MOT...LOC 2309Z 271DEG 8KT 4283 10137 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Taylor
158 
WWUS53 KLBF 152329
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
629 PM CDT Sun Jun 15 2025

NEC031-152338-
/O.EXP.KLBF.SV.W.0091.000000T0000Z-250615T2330Z/
Cherry NE-
629 PM CDT Sun Jun 15 2025

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHERRY COUNTY
WILL EXPIRE AT 630 PM CDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until midnight CDT for
north central Nebraska.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
North Platte.

LAT...LON 4272 10152 4292 10151 4295 10103 4260 10107
TIME...MOT...LOC 2328Z 269DEG 15KT 4283 10127 

$$

Taylor

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:14 PM MDT, 2 hours 38 minutes earlier. Its key messages:

  • Severe potential the next few days continues to be the main focus.
  • Locally heavy rainfall appears possible Monday night.
  • Heat becomes a concern by the of the week...especially by Friday and Saturday when highs in the 90s to lower 100s are expected.
Area forecast discussion, Jun 15, 2:14 PM MDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
314 PM CDT Sun Jun 15 2025

.KEY MESSAGES...

- Severe potential the next few days continues to be the main
  focus.

- Locally heavy rainfall appears possible Monday night.

- Heat becomes a concern by the of the week...especially by
  Friday and Saturday when highs in the 90s to lower 100s are
  expected.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 301 PM CDT Sun Jun 15 2025

A couple of different areas we are watching for the development of
convection late this afternoon and evening. The most certain area
will be across the Panhandle, eventually spreading into western
Nebraska and perhaps farther eastward overnight. A sustained area of
theta-e advection has been established across the Panhandle, with
southeast low-level flow maintaining mid 60s dew points.
Temperatures have warmed into the mid 80s this afternoon, and with
steepening mid-level lapse rates, strong surface based CAPE has been
the result. Expect storms to develop across the higher terrain of
eastern Wyoming and then strengthen as they move into the favorable
western Nebraska environment. DCAPE is exceeding 1500 J/KG in spots
and strong wind gusts appear to be the biggest concern as storms
move eastward this evening. Some of the CAMs suggest wind gusts in
excess of 65 mph; mainly west of Highway 83. A few instances of
large hail will be possible as well.

The second area for possible development will be across southern
South Dakota and/or far northern Nebraska. A warm front has been
reinforced across this area from early convection. Seeing some
cumulus starting to develop across this area. If storms can develop
in this environment, supercell structures will be likely as they
turn to the south. If these materialize they would likely merge
across the Sandhills this evening with the convection moving in from
the west. If storms due indeed manage to develop, then all severe
weather modes would be possible.

On Monday, a shortwave will be rotating eastward across Wyoming on
the northern fringe of the southern Rockies upper level ridging. At
the surface, an inverted surface trough should extend northeast to
southwest through the heart of the area (from roughly O'Neill to
Ogallala). As the shortwave approaches in the afternoon, large scale
lift will overspread the area. Storms will likely form across the
Panhandle as the lift arrives, with additional more isolated storms
possibly developing near the surface trough. Storms appear they will
organize into a forward propagating MCS across western Nebraska
early in the evening, moving eastward into central Nebraska by mid
to late evening. Strong, possibly damaging win winds will be likely
as the MCS surges eastward through the evening. Instances of large
hail and even a tornado cannot be ruled out Monday evening. Heavy
rainfall could also materialize. In fact, the ECWMF Extreme Forecast
Index (EFI) continues to advertise a possible heavy rain event.

&&

.LONG TERM /TUESDAY THROUGH SUNDAY/...
Issued at 301 PM CDT Sun Jun 15 2025

More rainfall and storms are possible Tuesday as another shortwave
crosses the area. The severe weather threat seems much lower Tuesday
compared to Monday. Abundant cloud cover is expected with the area
north of a stationary front that will be located to our south in KS.
This would be where the better focus for severe is expected.

Heights will rise as ridging aloft builds across the western CONUS
Wednesday through the week. This upper level ridging will translate
eastward across the region Thursday through Saturday. This will
likely bring an end to the severe weather/convection threat but
increase the heat threat. Temperatures and heat indicies reach
near advisory levels (>100 degrees) Friday and Saturday across
portions of the area. The ridge appears to begin to break down
Sunday into the first of next week. Overall looks to be a brief
period of hot weather...as temperatures should cool some with
the break down in the ridge.

&&

.AVIATION /18Z TAFS THROUGH 18Z MONDAY/...
Issued at 1249 PM CDT Sun Jun 15 2025

Expecting another round of thunderstorms to move eastward across
the area tonight. Storms will move into the Panhandle very late
this afternoon and then continue eastward through the evening.
Strong gusty winds are expected with the storms. Otherwise
expect VFR conditions to prevail across all of western and north
central Nebraska. Winds will be south to southeast at 10-20 kts
outside of any thunderstorm activity.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Taylor
LONG TERM...Taylor
AVIATION...NMJ
Hazardous weather outlook, Jun 15, 2:18 PM MDT, 2 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
318 PM CDT Sun Jun 15 2025

NEZ004>010-022>029-035>038-056>059-069>071-094-162030-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
318 PM CDT Sun Jun 15 2025 /218 PM MDT Sun Jun 15 2025/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

Scattered strong to severe thunderstorms become possible by early to
mid-evening across much of western Nebraska. Primary concern will be
damaging wind gusts with secondary concerns being large hail and
brief heavy rain.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong to severe thunderstorms are again possible Monday along a
front stalled across western Nebraska. Large hail, damaging winds,
and a tornado or two are the main concerns. Storm coverage increases
Monday evening, with rounds of rain and thunderstorms through
Tuesday that could drop heavy rainfall totaling one to two inches.

Temperatures will climb for the latter half of the week. Afternoon
highs in the upper 90s to low 100s appear possible each day Thursday
through Saturday with heat indices approaching or in the triple
digits.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

Taylor

In the hours before

Special weather statement, Jun 15, 4:41 PM MDT, 11 minutes before
Special Weather Statement
National Weather Service North Platte NE
541 PM CDT Sun Jun 15 2025

NEZ094-152315-
Western Cherry NE-
541 PM CDT Sun Jun 15 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL CHERRY COUNTY
THROUGH 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking a strong thunderstorm near
Medicine Lake, or 29 miles southeast of Martin, moving northeast at
10 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

Locations impacted include...
Medicine Lake and Eli.

This includes Highway 20 between mile markers 144 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4278 10102 4266 10141 4280 10162 4300 10150
      4300 10139
TIME...MOT...LOC 2241Z 213DEG 7KT 4279 10148

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 10:24 PM MDTSpecial Weather StatementLBFChase51 min
Jun 14, 11:02 PM MDTSpecial Weather StatementLBFSheridan43 min
Jun 15, 12:33 AM MDTSpecial Weather StatementLBFCherry42 min
Jun 15, 1:25 AM MDTSpecial Weather StatementLBFCherry50 min
Jun 15, 4:41 PM MDTSpecial Weather StatementLBFCherry34 min
Jun 15, 5:33 PM MDTSpecial Weather StatementLBFCherry42 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.